There is no single, well-defined expected presentation for a child with a history of potential chemical exposure in a methamphetamine laboratory. Recent exposure to methamphetamine itself will likely cause a picture of sympathetic excess (tachycardia, hypertension, hyperthermia, and irritability/agitation). A child with a more distant serious exposure to methamphetamine may present with CNS depression, neurological deficit or coma due to catecholamine depletion. It is important, however, not to focus only on the toxicity of the finished drug product. In point of fact, there are an untold number of potentially harmful chemicals with which a child could come in contact in a clandestine laboratory. The most common complaints are irritation of the eyes, skin, mucous membranes, gastrointestinal (nausea and vomiting), and headache. Evidence of irritation such as caustic burns, redness, swelling, etc. may or may not be apparent. Respiratory compromise, ranging from wheezing due to irritation to pneumonitis from aspiration of hydrocarbon solvents to respiratory arrest from inhalation of gases such as phosphine or cyanide, is possible in a clandestine laboratory. Finally, the child should be evaluated for signs or symptoms of abuse, neglect and nutritional deficit and, if present, further evaluation as deemed necessary should be completed.

Please log in to rate this.
people found this helpful.


Posted in: Clandestine Lab FAQs

← Faqs
TOP

Hit Counter provided by laptop reviews